advertisement
Question
Posted by: Worried | 2015/10/08

Can't lose weight

I am a 25 year old female who is struggling a lot to lose weight. I started seeing a personal trainer and simultaneously went to Weigh-Less. I lost 2kg the first week and nothing after that. My body fat percentage didn't go down either. I was tested for diabetes early last year. My fasting glucose read 7.9 but when testing my hba1c it was 4.6 which is perfectly normal. I am on medication for bipolar disorder (fluoxetine 20mg, lamotrigine 250mg, risperidone 2mg). Is it possible that I am insulin resistant or is it my medication? Even started using duromine, so I eat less (healthy, not too little). I am at my wits end. I have since left Weigh-Less. And hurt my ankle so I could not train for a while. But even when training I wasn't losing any weight.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc
- 2015/10/08

Hi

The medication you are taking is not supposed to have a big effect on your weight - the only culprit could be the risperidone, although I am not sure that this is where the problem lies. I would suggest that you have your fasting insulin done as you could very well be insulin resistant. If this is the case, your doctor will prescribe medication that will help balance your glucose levels and help you to lose weight. Good luck and don't give up hope. If you have access to a swimming pool, try and swim while the ankle is a bit weak, or start walking, even this will help.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement